Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on simple duality

Authors: James F. Davis and Peter Löffler
Journal: Proc. Amer. Math. Soc. 94 (1985), 343-347
MSC: Primary 57P10; Secondary 57Q10, 57Q12, 57S17
MathSciNet review: 784190
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Certain spaces satisfying Poincaré duality are shown to have the homotopy type of simple Poincaré complexes. The motivation for and applications of this result are the study of free actions of finite groups on manifolds.

References [Enhancements On Off] (What's this?)

  • [1] H. Bass, Algebraic $ K$-theory, Benjamin, Elmsford, N.Y., 1968. MR 0249491 (40:2736)
  • [2] S. Cappell and S. Weinberger, Homology propagation of group actions (to appear). MR 910951 (88m:57048)
  • [3] J. F. Davis and S. Weinberger, Group actions on homology spheres (to appear). MR 856843 (87k:57031)
  • [4] P. Löffler and M. Raussen, Symmetrien von Mannigfaltigkeiten und rationale Homotopietheorie (to appear).
  • [5] R. Oliver, $ S{K_1}$ for finite group rings. I, Invent. Math. 57 (1980), 183-204. MR 567195 (81f:18031)
  • [6] R. Schultz, Proc. 1983 Amer. Math. Soc. Summer Research Conf. on Group Actions on Manifolds (R. Schultz, ed.), Contemporary Math. (to appear). MR 780979 (86i:57042)
  • [7] C. T. C. Wall, Norms of units in group rings, Proc. London Math. Soc. 29 (1974), 593-632. MR 0376746 (51:12921)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57P10, 57Q10, 57Q12, 57S17

Retrieve articles in all journals with MSC: 57P10, 57Q10, 57Q12, 57S17

Additional Information

Keywords: Simple duality, Reidemeister torsion
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society